MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX15 OXY WEST WITH 3L RES STERILE; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX FX15 OXY WEST WITH 3L RES STERILE; BLOOD GAS OXYGENATOR
Model Number 3CX*FX15RW30C
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the oxygenator's ph started dropping and pco2 rising.The case was for a heart transplant with a total bypass time of approximately 2 hours, with no problem on the first hour.The partial pressure of carbon dioxide (pco2) started climbing slowly, and when it reached about 8 kilopascal (kpa), the ph started dropping.There were no alterations in flow, pressure or oxygenation, and the partial pressure of oxygen (po2), and saturation were also within the normal range and unaffected.They ran a maximum sweep gas of 5l/min, as their gas mixer on the pediatric machine was limited to 5l/min.The act was >480 seconds, and hepcon was at > 3.5.They could come off bypass with the ph at 7.1 and pco2 at 9kpcl; however, the patient was a bit unstable; therefore, they were not able to come back on bypass.When they started ventilating the patient's own lungs, he quickly recovered.His lactate levels were low all the time, and the patient's condition is fine.No known consequence or impact to patient.The product was not changed out.The procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on april 23, 2024.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added exp date); d9 (device availability - added date returned to manufacturer); g3 (date received by manufacturer) ; g6 (indication that this is a follow-up report); h2 (follow-up due to additional information and device evaluation); h3 (device evaluated by manufacturer) ; h4 (device manufacturer date); h6 (identification of evaluation codes 10, 3331, 213, 67).The returned sample was inspected upon receipt to show no visual anomalies with the device.After rinsing and drying the sample, the sample was tested for its oxygen transfer performance and carbon dioxide removal performance.The affected sample met factory specifications for the oxygen transfer and carbon dioxide removal.As the event could not be replicated in laboratory conditions, a definitive root cause could not be determined.All available information has been placed on file in quality management for appropriate tracking, trending and follow-up.

Brand Name
CAPIOX FX15 OXY WEST WITH 3L RES STERILE
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key19162835
Report Number1124841-2024-00048
Device Sequence Number20787810
Product Code DTZ
UDI-Device Identifier00699753450783
UDI-Public(01)00699753450783
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K151389
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number3CX*FX15RW30C
Device Catalogue NumberN/A
Device Lot Number3M02
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2024
Supplement Date Received by Manufacturer05/09/2024
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age7 YR
Patient SexMale
Patient Weight25 KG